Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Orbital integrals are motivic


Author: Thomas C. Hales
Journal: Proc. Amer. Math. Soc. 133 (2005), 1515-1525
MSC (2000): Primary 22E50
Published electronically: December 15, 2004
MathSciNet review: 2111953
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article shows that under general conditions, $p$-adic orbital integrals of definable functions are represented as the trace of a Frobenius operator on a virtual motive. This gives an explicit example of the philosophy of Denef and Loeser, which predicts that all ``naturally occurring'' $p$-adic integrals are motivic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 22E50

Retrieve articles in all journals with MSC (2000): 22E50


Additional Information

Thomas C. Hales
Affiliation: Department of Mathematics, University of Pittsburgh, Pittsburgh, Pennsylvania 15260
Email: hales@pitt.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07740-8
PII: S 0002-9939(04)07740-8
Received by editor(s): January 7, 2002
Received by editor(s) in revised form: October 24, 2003
Published electronically: December 15, 2004
Additional Notes: This research was supported by NSF grant 245332
Communicated by: Dan M. Barbasch
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.